MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The (b)(4)% stenosed target lesion was located in mildly tortuous and mildly calcified radial arteriovenous fistula.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during initial inflation at rated burst pressure for 5 seconds, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries were reported and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 7.0 x 80, 75cm was received for analysis.The device was received advance through the customers 7fr sheath.As device is compatible with a minimum of 5fr sheath.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear were identified located approximately 10mm distal of the proximal balloon bond.From the circumferential tear, the distal section of balloon material was also torn longitudinally for approximately 20mm.No other issues were noted with the balloon material.Visual examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be severely kinked and stretched at more than one location between the proximal and distal balloon bonds.This type of damage is consistent with excessive force being applied to the device.Both markerbands were present on the shaft of the device.Both proximal and distal markerbands were loose and had moved on the shaft of the device most probably due the damage to the shaft.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in mildly tortuous and mildly calcified radial arteriovenous fistula.A 7.0 x 80, 75cm mustang balloon catheter was advanced for dilatation.However, during initial inflation at rated burst pressure for 5 seconds, the balloon ruptured.The device was removed, and the procedure was completed with another of same device.There were no patient complications nor injuries were reported and the patient was stable.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16384938
Report Number2124215-2023-06564
Device Sequence Number5605463
Product Code FGE
UDI-Device Identifier08714729794264
UDI-Public08714729794264
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030297517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale